Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Will Nevirapine Help Me

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Nevirapine (Viramune)

What Is Nevirapine? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Nevirapine? Nevirapine is a drug used as part of antiretroviral therapy (ART). It is also called Viramune. It is manufactured by Boehringer Ingelheim. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Nevirapine is a non-nucleoside reverse...
Ask the Experts

Nevirapine in babies

Hi,We are implementing a PMTCT programme since 2001. We haveintroduced Nevirapine in June 2002 and very soon we will be expanding theprogramme to other sites. Can you help me to answer the followingquestion: Can we give Nevirapine to the newborn...
Katherine Luzuriaga, M.D.

Response from Katherine Luzuriaga, M.D.

University of Massachusetts, Medical School
You don't mention whether or not you are giving nevirapine to the mother. If you give nevirapine to the mother at delivery, the baby should have good levels of nevirapine through at least 48 hours; you could then give another dose to the baby... Read more »

Nevirapine rash

I had some rashes all over my body after taking nevirapine for 3 weeks during pregnacy, now my body has some dark spots all over. CAn you help me find a good product to take them away ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many types of rash can result in increased pigmentation after clearing (in my experience somewhat more common in persons with dark skin). There is usually no easy means to manage such hyperpigmentation. I recommend seeing a dermatologist for their... Read more »

reintroduction of nevirapine after sustiva rash

Hello.Thanks for all of the valuable information in this forum.Eight months ago I was taking Nevirapine, 3tc, and d4t. I had been on this regimen for 5 years with no side effects except for lipoatrophy. I switched Abacavir for d4t but had to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have switched patients from Sustiva to Viramune in situations like you described. Generally that has gone OK but perhaps 10-20% have experienced hypersensitivity problems necessitating stopping the nevirapine. Usually the Sustiva rash fades over... Read more »

combivir and nevirapine in relation to low sperm count and erection problems.

My husband has been on combivir and nevirapine for the past four years. We have found out we can't conceive because his sperm count is low but also has erection problem. Could this have been caused by his treatment and if so would it help...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good question. Low testosterone levels are common in HIV+ men and can contribute to low sperm counts (not usually related to the HIV regimen). I am not aware of strong data showing improvements in sperm counts when switching HIV regimens. It is... Read more »
Connect With Others

Need Help

Posted by Anonymous, 2 Replies
My friend has taken Stavudine, Lamivudine and Nevirapine for a month. At the end of the month her Doctor found in a Blood test increased SGPT (550 U/L), SGOT (310 U/L) and Alkaline Phosphatase (1080 U/L).
In two days after a repeated test the... Read more »

I would greatly appreciate some help

Posted by Anonymous, 3 Replies
HI. I am a highschool student who is researching HIV/AIDS thoroughly and was thinking that it would be helpful to my project to interview someone living with the disease. I thought it would be best if I got an actual person's opinions, thoughts and... Read more »

I need help

Posted by Anonymous, 4 Replies
Hello. My name is Junior Montero. I'm a Cuban specialist in health promotion. I work with teenagers and young people on a variety of AIDS prevention programs. No matter how hard I try, my work would be incredibly enriched by the experiences of many... Read more »

A GP ON ICQ - HELP HELP HELP!

Posted by Anonymous, 5 Replies
GUYS!!!!! I have just chatted to a guy on ICQ.
He says he is a GP and knows about infectious diseases.
He says that according to his ideas, cunnilingus is highly risky, oral sex is highly risky, fingering and deep kissing are highly risky because... Read more »